MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW40
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product code/lot number combination revealed no findings.A search of the complaint file found no other report of this nature with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported a high pressure drop in the absence of gas exchange alteration on the involved capiox device.Entered in bypass with patient in ventricular fibrillation, heparin done during fv and it added in the prime (10.000 u/i).After 10 minutes on by pass with a flow of 4900 ml / min and act higher than 480 there was an increase of oxy inlet pressure (440 mmhg) and a normal outlet pressure (70 mmhg) without alteration of the gaseous exchanges (gas blender fio2 at 60% and 2.5 l / m of air).All the measures envisaged to decrease the pressure drop (add of albumin and sodium nitroprusside) did not have any results so it was decided to decrease the temperature and replace the oxygenator.Blood loss was reported to be 400 ml.The procedure outcome is unknown.Finla patient impact is unknown.
 
Additional Manufacturer Narrative
It was initially reported that the actual device was available.It has now been reported that the actual device is no longer available.Therefore, the investigation is based on evaluation of the user facility information and a retention sample from the reported product code/lot number combination.Visual inspection revealed no anomalies, such as a break, in the appearance.The retention sample was built into a circuit.Bovine blood was circulated in the circuit, while the pressure drop was determined at each flow rate.The obtained values were confirmed to meet manufacturer specifications.No obstruction inside the oxygenator module was found.After the above test, bovine blood was kept circulated for six hours.No obstruction occurred.When the circulation was ceased, the oxygenator module was flushed with saline solution.No clot was found inside the oxygenator module.The investigation result verified that the retention sample was the normal product.As a cause of this complaint, it is likely due to some factor(s), clots formed and obstructed the actual sample.With the absence of the actual sample to evaluate, the exact cause of the reported event cannot be definitively determined based on the available information.The ifu states: "do not reduce heparin during circulation.Otherwise, blood clotting might occur.Adequate heparinization of the blood is required to prevent it from clotting in the system.".

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7613665
Report Number9681834-2018-00107
Device Sequence Number16699586
Product Code DTZ
UDI-Device Identifier04987350771094
UDI-Public04987350771094
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberCX*RX15RW40
Device Lot Number170822
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight67